Geometry & Topology

On the Taylor tower of relative $K$–theory

Ayelet Lindenstrauss and Randy McCarthy

Full-text: Open access

Abstract

For R a discrete ring, M a simplicial R–bimodule, and X a simplicial set, we construct the Goodwillie Taylor tower of the reduced K–theory of parametrized endomorphisms K̃(R;M̃[X]) as a functor of X. Resolving general R–bimodules by bimodules of the form M̃[X], this also determines the Goodwillie Taylor tower of K̃(R;M) as a functor of M. The towers converge when X or M is connected. This also gives the Goodwillie Taylor tower of K̃(RM)K̃(R;B.M) as a functor of M.

For a functor with smash product F and an F–bimodule P, we construct an invariant W(F;P) which is an analog of TR(F) with coefficients. We study the structure of this invariant and its finite-stage approximations Wn(F;P) and conclude that the functor sending XWn(R;M̃[X]) is the n–th stage of the Goodwillie calculus Taylor tower of the functor which sends XK̃(R;M̃[X]). Thus the functor XW(R;M̃[X]) is the full Taylor tower, which converges to K̃(R;M̃[X]) for connected X.

Article information

Source
Geom. Topol., Volume 16, Number 2 (2012), 685-750.

Dates
Received: 1 March 2008
Revised: 27 October 2011
Accepted: 15 December 2011
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513732407

Digital Object Identifier
doi:10.2140/gt.2012.16.685

Mathematical Reviews number (MathSciNet)
MR2928981

Zentralblatt MATH identifier
1252.19003

Subjects
Primary: 19D55: $K$-theory and homology; cyclic homology and cohomology [See also 18G60]
Secondary: 55P91: Equivariant homotopy theory [See also 19L47] 18G60: Other (co)homology theories [See also 19D55, 46L80, 58J20, 58J22]

Keywords
algebraic $K$–theory $K$–theory of endomorphisms Goodwillie calculus of functors

Citation

Lindenstrauss, Ayelet; McCarthy, Randy. On the Taylor tower of relative $K$–theory. Geom. Topol. 16 (2012), no. 2, 685--750. doi:10.2140/gt.2012.16.685. https://projecteuclid.org/euclid.gt/1513732407


Export citation

References

  • G Almkvist, The Grothendieck ring of the category of endomorphisms, J. Algebra 28 (1974) 375–388
  • M B ökstedt, Topological Hochschild homology, preprint (1985)
  • M B ökstedt, W C Hsiang, I Madsen, The cyclotomic trace and algebraic $K$–theory of spaces, Invent. Math. 111 (1993) 465–539
  • A K Bousfield, D M Kan, Homotopy limits, completions and localizations, Lecture Notes in Math. 304, Springer, Berlin (1972)
  • B I Dundas, R McCarthy, Stable $K$–theory and topological Hochschild homology, Ann. of Math. 140 (1994) 685–701
  • B I Dundas, R McCarthy, Topological Hochschild homology of ring functors and exact categories, J. Pure Appl. Algebra 109 (1996) 231–294
  • T G Goodwillie, Calculus I: The first derivative of pseudoisotopy theory, $K$–Theory 4 (1990) 1–27
  • T G Goodwillie, Notes on the cyclotomic trace, MSRI lecture notes (1990)
  • T G Goodwillie, Calculus II: Analytic functors, $K$–Theory 5 (1991/92) 295–332
  • T G Goodwillie, Calculus III: Taylor series, Geom. Topol. 7 (2003) 645–711
  • L Hesselholt, The big de Rahm–Witt complex
  • L Hesselholt, Witt vectors of non-commutative rings and topological cyclic homology, Acta Math. 178 (1997) 109–141
  • L Hesselholt, I Madsen, On the $K$–theory of finite algebras over Witt vectors of perfect fields, Topology 36 (1997) 29–101
  • L Hesselholt, I Madsen, On the De Rham–Witt complex in mixed characteristic, Ann. Sci. École Norm. Sup. 37 (2004) 1–43
  • A Lindenstrauss, A relative spectral sequence for topological Hochschild homology of spectra, J. Pure Appl. Algebra 148 (2000) 77–88
  • A Lindenstrauss, R McCarthy, On the algebraic $K$–theory of formal power series, to appear in $K$–Theory
  • A Lindenstrauss, R McCarthy, The algebraic $K$–theory of extensions of a ring by direct sums of itself, Indiana Univ. Math. J. 57 (2008) 577–625
  • I Madsen, Algebraic $K$–theory and traces, from: “Current developments in mathematics, 1995 (Cambridge, MA)”, (R Bott, M Hopkins, A Jaffe, I Singer, D Stroock, S-T Yau, editors), Cambridge, MA, Int. Press (1994) 191–321
  • R McCarthy, Relative algebraic $K$–theory and topological cyclic homology, Acta Math. 179 (1997) 197–222
  • T Pirashvili, F Waldhausen, Mac Lane homology and topological Hochschild homology, J. Pure Appl. Algebra 82 (1992) 81–98
  • F Waldhausen, Algebraic $K$–theory of spaces, from: “Algebraic and geometric topology (New Brunswick, NJ, 1983)”, (A Ranicki, N Levitt, F Quinn, editors), Lecture Notes in Math. 1126, Springer, Berlin (1985) 318–419